MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ETRIO335H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #u9344v.Investigation summary: the device was received the lower jaw detached at the welding point.The device was connected to the generator and it was recognized.Because the jaw was damaged not all functional testing could be performed with the generator.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Additional information was requested, and the following was obtained: there are 2 products involved in this procedure.Are there any lot numbers that could distinguish between these 2 products? if yes, what are the lot numbers? which lot number only had the top jaw broken off? which lot number had the entire jaw broken off? there is no report about the lot number.No further information will be available.Were these re-processed instruments? no further information will be provided.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic urological procedure, on the first device, it was found that the lower jaw protruded when the nurse received the device during the operation.The device was replaced, but the inner cylinder came out from the device when the nurse was cleaning the jaws with the gauze.The device was used around the kidney.No pieces fell into the patient.Gen11 was used.Another device was used to complete the case.One device¿s cord had been cut because the connection part did not come off.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/17/2020.Photo analysis: this is an evaluation of the picture provided by the account and not of the actual instrument.Image1: the image provided by the customer is that of an etrio335h device with jaws and active rod detached.The jaws were detached from the welding points.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.

Brand Name
ENSEAL TRIO 3MM CURVE TIP 35CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10542113
Report Number3005075853-2020-04706
Device Sequence Number13596157
Product Code GEI
UDI-Device Identifier10705036000297
UDI-Public10705036000297
Combination Product (Y/N)N
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberETRIO335H
Device Catalogue NumberETRIO335H
Device Lot NumberU9344V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date09/17/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.; GENERATOR.